Alert archive / Florida / Areal Flood Warnings in 2021

Areal Flood Warning 15, NWS Mobile, AL

September 19, 2021Escambia County, Florida

NWS Mobile, AL issued this areal flood warning at Sep 19, 2021, 5:30 PM CDT for Escambia County, Florida. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 19, 2021, 5:30 PM CDT (22:30 UTC)
Expired
Sep 19, 2021, 11:30 PM CDT
In force
6 hr
Issued by
NWS Mobile, AL
Area
Storm-based polygon
Flood severity
None

County Escambia County, FL

The radar

The Mobile radar (KMOB), 83 km from the middle of the area, began a volume at 22:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 10.5 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2021-09-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1119 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2021-09-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 17 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1119 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
506 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
17 m²/s²
0-3 km storm-relative helicity
-12 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

225 
WGUS44 KMOB 192230
FLWMOB

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Mobile AL
530 PM CDT Sun Sep 19 2021

FLC033-200430-
/O.NEW.KMOB.FA.W.0015.210919T2230Z-210920T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Escambia FL-
530 PM CDT Sun Sep 19 2021

The National Weather Service in Mobile has issued a

* Flood Warning for...
  South Central Escambia County in northwestern Florida...

* Until 1130 PM CDT.

* At 530 PM CDT, the public reported heavy rain in the warned area 
  due to thunderstorms. Flooding is already occurring. Between 2 and 
  4 inches of rain have fallen.

* Some locations that will experience flooding include...
  Perdido Bay, Chanticleer, Seaglades, Quinavista, Pleasant Grove 
  and Caswell.

Heavy rainfall from thunderstorms earlier today resulted in 
localized flash flooding, and waters will be slow to recede through 
this evening. The flash flood warning is being replaced with a flood 
warning to account for this through this evening.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3028 8757 3029 8755 3029 8756 3030 8755
      3030 8754 3030 8752 3031 8752 3031 8754
      3032 8752 3037 8744 3038 8732 3032 8734
      3031 8734

$$

MM

What forecasters said that day

The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this areal flood warning went out at Sep 19, 2:33 PM CDT, 2 hours 57 minutes earlier.

Area forecast discussion, Sep 19, 2:33 PM CDT, 2 hours 57 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
233 PM CDT Sun Sep 19 2021

.NEAR TERM UPDATE /Now Through Monday/...A weak upper level low
centered over the ARLATEX region will lift north-northeastward
through this evening, becoming centered over western Illinois by
midnight. However, the base of the upper shortwave that housed the
departing low will remain as far south as the northwest Gulf of
Mexico. This shortwave will eventually become broader and weaker
through the remainder of the near term as it moves very slowly
eastward over the lower Mississippi River region, and a longwave
trough digs southeast over the Northern Plains. PWATs will remain
from 1.9 to 2.2" through Sunday evening, and then gradually lower
from west to east to between 1.7 to 1.9" late Sunday night through
Monday afternoon.

Generally can expect a diurnally driven convective pattern with
offshore showers and thunderstorms during the overnight hours
gradually propagating onshore during the day, increasing in
coverage inland through the afternoon hours. We have already seen
an increase in convective coverage this morning along the coast,
and will continue to see this gradually spread inland as we head
into the afternoon hours. Showers and thunderstorms will be very
slow moving, to nearly stationary at times, and will continue to
pose a heavy rainfall threat. Given the antecedent saturated soil
moisture, heavy rainfall rates will result in excessive runoff and
potential for flash flooding. Given the overall limitation in
coverage of deep/intense convection, the flash flooding threat
should remain generally isolated. Convective coverage will
gradually decrease by the evening hours and continue to shift
inland to our far inland counties of southeastern MS and
southwestern AL. Highs today will generally be in the lower to
middle 80's.

Overnight tonight, at best isolated convective coverage is
expected with loss of daytime heating, and better coverage
diurnally shifts to the gulf marine waters and immediate coast.
Temperatures will generally fall into the lower to middle 70's.

Heading into the day Monday, convective coverage will be slightly
less and more focused inland as better forcing shifts north and
northeast. A scattered to at times numerous coverage of showers
and thunderstorms is expected, particularly over inland areas of
southeastern MS and inland southwestern AL. A low end threat for
flash flooding will continue as storms will continue to be slow
moving, heavy rain producers. High temperatures will reach the
middle 80's for most locations. MM/25

&&

.SHORT TERM /Monday night Through Wednesday night/...A weakening
shortwave trof located just east of the lower/mid Mississippi
River valley Monday evening shifts slowly eastward then lifts off
to the north through Tuesday while an amplifying upper trof
advances across the Plains. A surface low associated with the
upper trof brings a cold front from the Plains to across the
lower/mid Mississippi River valley on Tuesday, which then moves
through the forecast area Tuesday night into Wednesday morning
while the upper trof continues into the eastern states. Ahead of
the approaching front, a rather weak surface trof develops over
the forecast area on Tuesday which will aid in convective
development, along with daytime heating and some modest support
from the passing shortwave trof. Have continued with mainly slight
chance pops Monday night for lingering convection, then good
chance to likely pops follow for Tuesday. As the front approaches
and then moves through the area, will have slight chance to chance
pops Tuesday night and Wednesday, with the higher pops west of
I-65 Tuesday night, then mainly along and east of I-65 on
Wednesday. Highs on Tuesday will be in the mid to upper 80s, then
highs on Wednesday will be cooler and range from 75 to 80 well
inland to the mid 80s near the coast. Lows Monday night range from
around 70 well inland to the lower/mid 70s at the coast then trend
much cooler by Wednesday night in the wake of the front when lows
range from the mid 50s well inland to the lower 60s at the coast.
A low risk of rip currents is expected through the period. /29

&&

.EXTENDED TERM /Thursday Through Sunday/...After an extensive
period with rainy/wet weather, dry conditions finally come to the
area for the extended term. A surface ridge builds into the region
in the wake of the cold frontal passage Tuesday night/Wednesday,
and a deep layer dry northerly flow prevails through the period.
Highs on Thursday range from the mid 70s well inland to around 80
at the coast then gradually moderate to highs in the lower to mid
80s by Sunday. Lows Thursday night range from the lower 50s well
inland to around 60 at the coast, then trend a bit warmer by
Saturday night when lows range from the upper 50s well inland to
the mid 60s at the coast. Thursday night looks to be the coolest
night so far since mid May by the way. /29

&&

.MARINE...A small craft advisory may be required Wednesday
afternoon through Thursday morning due to a strong offshore flow
that follows in the wake of a cold frontal passage. No other
impacts are sen other than seas and winds higher near storms. /29

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...None.
FL...None.
MS...None.
GM...None.
&&

This product is also available on the web at:
http://weather.gov/mob

In the hours before

Local storm report, Sep 19, 4:10 PM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
410 PM CDT SUN SEP 19 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0845 AM     MARINE TSTM WIND 5 W JOHNSONS BEACH      30.29N 87.50W
09/15/2021  E40 MPH          ESCAMBIA           FL   MESONET

            MESONET BAYOU CT -> 35.5KT GUST.

&&

JEH
Local storm report, Sep 19, 4:13 PM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
413 PM CDT SUN SEP 19 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1155 PM     MARINE TSTM WIND 5 W JOHNSONS BEACH      30.29N 87.50W
09/15/2021  E40 MPH          ESCAMBIA           FL   MESONET

            MESONET BAYOU CT -> 34.8KT GUST.

&&

JEH
Local storm report, Sep 19, 4:14 PM CDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
414 PM CDT SUN SEP 19 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1215 AM     MARINE TSTM WIND 5 W JOHNSONS BEACH      30.29N 87.50W
09/15/2021  E40 MPH          ESCAMBIA           FL   MESONET

            MESONET BAYOU CT -> 35.1KT GUST.

&&

JEH
Local storm report, Sep 19, 4:17 PM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
417 PM CDT SUN SEP 19 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1130 AM     MARINE TSTM WIND 4 W JOHNSONS BEACH      30.30N 87.48W
09/15/2021  E39 MPH          ESCAMBIA           FL   MESONET

            MESONET TURTLE KEY -> 34KT GUST.

&&

JEH
Local storm report, Sep 19, 4:23 PM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
423 PM CDT SUN SEP 19 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0115 PM     MARINE TSTM WIND 4 W JOHNSONS BEACH      30.30N 87.48W
09/15/2021  E40 MPH          ESCAMBIA           FL   MESONET

            MESONET TURTLE KEY 34.8KT GUST.

&&

JEH
Local storm report, Sep 19, 4:30 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MOBILE AL
430 PM CDT SUN SEP 19 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1155 AM     MARINE TSTM WIND 5 W JOHNSONS BEACH      30.29N 87.50W
09/15/2021  E40 MPH          ESCAMBIA           FL   MESONET

            CORRECTS PREVIOUS MARINE TSTM WIND REPORT
            FROM 5 W JOHNSONS BEACH. MESONET BAYOU CT ->
            34.8KT GUST.

&&

JEH

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 19, 1:18 PM CDTAreal Flood AdvisoryMOBEscambia, Santa Rosa3 hr
Sep 19, 2:17 PM CDTFlash Flood WarningMOBEscambia3 hr
Sep 19, 3:11 PM CDTAreal Flood AdvisoryMOBEscambia2 hr
Sep 19, 3:22 PM CDTAreal Flood AdvisoryMOBOkaloosa, Santa Rosa3 hr

Nearby

Areal Flood Warnings in Florida, 2021Every areal flood warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.